Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2014, 4:21 PM CDT for 4 parishes in Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2014, 4:21 PM CDT (21:21 UTC)
- Expired
- Mar 27, 2014, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bienville Parish, LA, Bossier Parish, LA, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 65 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 567 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WUUS54 KSHV 272121 SVRSHV LAC013-015-027-119-272145- /O.NEW.KSHV.SV.W.0018.140327T2121Z-140327T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 421 PM CDT THU MAR 27 2014 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BIENVILLE PARISH IN NORTHWEST LOUISIANA... EAST CENTRAL BOSSIER PARISH IN NORTHWEST LOUISIANA... WESTERN CLAIBORNE PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF HOMER... CENTRAL WEBSTER PARISH IN NORTHWEST LOUISIANA... THIS INCLUDES THE CITY OF MINDEN... * UNTIL 445 PM CDT * AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAUGHTON...OR 9 MILES EAST OF BOSSIER CITY...AND MOVING NORTHEAST AT 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE INN...SIBLEY AND DUBBERLY... LAT...LON 3292 9309 3263 9287 3245 9345 3260 9357 TIME...MOT...LOC 2121Z 237DEG 52KT 3258 9340 $$ 13
1 follow-up statement
455
WWUS54 KSHV 272137
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT THU MAR 27 2014
LAC013-015-272147-
/O.CAN.KSHV.SV.W.0018.000000T0000Z-140327T2145Z/
BOSSIER LA-BIENVILLE LA-
437 PM CDT THU MAR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR BIENVILLE AND BOSSIER PARISHES
IS CANCELLED...
LAT...LON 3263 9287 3258 9311 3258 9317 3276 9333
3292 9309
TIME...MOT...LOC 2137Z 237DEG 52KT 3279 9319
$$
LAC027-119-272145-
/O.CON.KSHV.SV.W.0018.000000T0000Z-140327T2145Z/
CLAIBORNE LA-WEBSTER LA-
437 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WEBSTER AND CLAIBORNE PARISHES...
AT 437 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HOLLY SPRINGS...OR 10
MILES WEST OF HOMER...MOVING NORTHEAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATHENS...SPRING LAKE AND LAKE CLAIRBORNE
LAT...LON 3263 9287 3258 9311 3258 9317 3276 9333
3292 9309
TIME...MOT...LOC 2137Z 237DEG 52KT 3279 9319
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:26 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 1:26 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
126 PM CDT THU MAR 27 2014
.AVIATION...
FOR THE 18Z TAFS...SCATTERED SHWRS EXPANDING ACROSS THE REGION
THIS AFTERNOON WITH SOME EMBEDDED TSTMS...ESPECIALLY ALONG AND
NORTH OF THE INTERSTATE 30 CORRIDOR AND DOWN NEAR SHV. EXPECT
CONVECTION TO WIND DOWN AFTER SUNSET ALTHOUGH SOME ISOLD SHWRS MAY
STILL BE ONGOING INTO THE EARLY EVENING. VARYING CIGS TO START THE
TAF PERIOD WITH IFR AT TYR/LFK AND MVFR FARTHER NORTH AND EAST
EXCEPT AT MLU WHERE LOW VFR CIGS ARE STILL IN PLACE. EXPECT CIGS
TO HOLD FAIRLY STEADY FOR THIS AFTERNOON BEFORE FALLING GRADUALLY
THIS EVENING AND INTO THE OVERNIGHT HOURS...WITH IFR AND SOME
INTERMITTENT LIFR CIGS THROUGH MUCH OF FRIDAY MORNING. SOME PATCHY
-DZ/FG WILL ALSO BE A CONCERN FROM MID TO LATE MORNING ON FRIDAY
AND THIS WILL PRODUCE MVFR VSBYS IN SEVERAL AREAS. GUSTY S/SE
WINDS THIS AFTERNOON WILL PERSIST FROM 10-15 KTS WITH GUSTS
EXCEEDING 20 KTS...THEN DROPPING OFF AT OR BELOW 10 KTS BY 28/03Z.
/19/
&&
.PREV DISCUSSION... /ISSUED 1127 AM CDT THU MAR 27 2014/
UPDATE...
TO INCREASE RAIN CHANCES OVER THE NORTHWEST HALF OF FORECAST AREA
TODAY AND MADE CHANGES TO THE FORECAST OVERNIGHT AND FOR FRIDAY AS
WELL. OTHER CHANGES TO THE HIGHS FOR THE AFTERNOON...DUE TO CLOUD
COVER AND POSSIBLE RAIN...WITH NOTHING OTHER THAN MINOR CHANGES TO
THE WINDS AND DEW POINTS. /06/
DISCUSSION...
HAVE UPDATED THE ZONES FOR THE FOUR STATE REGION TODAY THROUGH
FRIDAY WITH INCREASES IN RAIN CHANCES FOR THE REST OF TODAY FOR
THE NORTHWEST SECTIONS WHERE PRECIPITATION ALREADY IN PROGRESS.
FOR FRIDAY INCLUDED THE MENTION OF POSSIBLY SEVERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 79 54 76 46 / 70 60 20 10 10
MLU 64 79 56 73 45 / 70 60 50 10 10
DEQ 57 76 46 72 40 / 50 60 20 10 10
TXK 62 78 51 72 44 / 50 50 20 10 10
ELD 61 78 51 72 42 / 70 60 50 10 10
TYR 64 81 50 74 47 / 20 40 10 10 10
GGG 62 80 50 77 45 / 20 40 20 10 10
LFK 65 81 51 79 46 / 50 50 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
19Hazardous weather outlook, Mar 27, 12:40 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1240 PM CDT THU MAR 27 2014 ARZ072-073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167- 281100- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE- COLUMBIA-DE SOTO-GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN- MARION-NACOGDOCHES-NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK- SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-UNION AR-UNION LA- WEBSTER-WINN- 1240 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...FOR NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST AND NORTHEAST TEXAS GENERALLY SOUTH OF INTERSTATE 20. .DAY ONE...THIS AFTERNOON TONIGHT... WINDY CONDITIONS WILL CONTINUE UNTIL AROUND 7 PM CDT IN THE EVENING DUE TO A TIGHT PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE OVER THE SOUTHEAST STATES AND SURFACE LOW PRESSURE OVER THE PLAINS. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD TO THE NORTHEAST ACROSS THE AREA. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...WITH SMALL HAIL...GUSTY WINDS... AND DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY... MAINLY IN THE AFTERNOON AND EVENING...ALONG AND AHEAD OF A COLD FRONT THAT WILL SHIFT SOUTHEAST ACROSS THE AREA FRIDAY EVENING. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE ON THE SURFACE AND ALOFT BUILD OVER THE AREA FOR THE EARLY WEEKEND AND KEEPS DRY CONDITIONS INTO NEAR THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED BE NEEDED THROUGH TONIGHT. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-281100- BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1240 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA AND PORTIONS OF SOUTHWEST ARKANSAS...AND EAST AND NORTHEAST TEXAS GENERALLY NORTH OF INTERSTATE 20. .DAY ONE...THIS AFTERNOON AND TONIGHT... WINDY CONDITIONS WILL CONTINUE UNTIL AROUND 7 PM CDT IN THE EVENING DUE TO A TIGHT PRESSURE GRADIENT BETWEEN SURFACE HIGH PRESSURE OVER THE SOUTHEAST STATES AND SURFACE LOW PRESSURE OVER THE PLAINS. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD TO THE NORTHEAST ACROSS THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH MAINLY SMALL HAIL IF IT OCCURS...GUSTY WINDS...AND DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ON FRIDAY... MAINLY IN THE AFTERNOON AND EVENING...ALONG AND AHEAD OF A COLD FRONT THAT WILL SHIFT SOUTHEAST ACROSS THE AREA FRIDAY EVENING. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE ON THE SURFACE AND ALOFT BUILD OVER THE AREA FOR THE EARLY WEEKEND AND KEEPS DRY CONDITIONS INTO NEAR THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED BE NEEDED THROUGH TONIGHT. 06
In the hours before
Special weather statement, Mar 27, 3:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT THU MAR 27 2014
LAZ010-017-018-TXZ153-166-272145-
DE SOTO-NATCHITOCHES-SABINE-SAN AUGUSTINE-SHELBY-
350 PM CDT THU MAR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SABINE...NATCHITOCHES AND DE SOTO...
IN EASTERN TEXAS...
SAN AUGUSTINE AND SHELBY...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...MANSFIELD...BLAND LAKE...NEUVILLE...PATROON...SAN
AUGUSTINE AND SHELBYVILLE...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BLAND LAKE...OR 12 MILES
SOUTHEAST OF CENTER...MOVING NORTHEAST AT 70 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
24Special weather statement, Mar 27, 3:53 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT THU MAR 27 2014
TXZ152-165>167-272200-
ANGELINA-NACOGDOCHES-SABINE-SAN AUGUSTINE-
353 PM CDT THU MAR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
NACOGDOCHES...SABINE...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...ETOILE...GENEVA...HUNTINGTON...MACUNE...ROSEVINE
AND SAN AUGUSTINE...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HUNTINGTON...OR
10 MILES EAST OF DIBOLL...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
24Special weather statement, Mar 27, 3:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT THU MAR 27 2014
ARZ072-073-272130-
COLUMBIA-UNION-
358 PM CDT THU MAR 27 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
MCNEIL...MOUNT HOLLY AND VILLAGE...
AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MCNEIL...MOVING NORTHEAST AT 55
MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:10 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 16 hr |
| Mar 27, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 43 min |
| Mar 27, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.